Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 17, 2019, 2:21 PM MDT for Cherry County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 17, 2019, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS83 KLBF 172021 SPSLBF Special Weather Statement National Weather Service North Platte NE 321 PM CDT Mon Jun 17 2019 NEZ005-094-172100- Eastern Cherry NE-Western Cherry NE- 321 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL 400 PM CDT/300 PM MDT/... At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong thunderstorm over Merritt Reservoir, or 21 miles southwest of Valentine, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Cherry County, including the following locations... Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. This includes the following highways... Highway 97 between mile markers 111 and 127. Highway 83 between mile markers 192 and 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4259 10100 4277 10094 4276 10049 4251 10056 TIME...MOT...LOC 2020Z 270DEG 17KT 4269 10089 $$ JWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:53 PM MDT, 28 minutes earlier.
Area forecast discussion, Jun 17, 1:53 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 253 PM CDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 253 PM CDT Mon Jun 17 2019 A cluster of thunderstorms across northern Cherry County this afternoon with a cold front extending west to east from central Cherry County through Central Holt County. The thunderstorms should develop a cold pool and reinforce the cold front as it sags southward this evening. Deep layer shear up to 30 kts will be supportive of a few strong to briefly sever storms this evening across the area, as the main threat becomes heavy rainfall overnight. All models show an upper level low pressure circulation in northeast Colorado early this evening lifting northeast across southwest Nebraska late tonight and into central Nebraska Tuesday morning. This will enhance the potential for heavy rainfall across southwest into central Nebraska through early afternoon Tuesday. Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. The Flood Watch now includes Grant, Hooker, Arthur, Garfield and Wheeler Counties in addition to counties in southwest and central Nebraska. The low will move to the east and southeast Tuesday afternoon and evening with decreasing chances for rainfall. The widespread rainfall and overcast skies will bring cooler highs from 65 to 70. Winds will be light easterly. For Tuesday night, northwest flow aloft and a fairly moist atmosphere will keep a 30-40 percent chance for showers and a few thunderstorms in the evening, with decreasing chances overnight. Lows will be in the lower 50s. .LONG TERM...(Wednesday through Monday) Issued at 253 PM CDT Mon Jun 17 2019 On Wednesday, Isolated strong to possible severe storms are possible along and behind a leeside trough as winds aloft increase. Timing favors the afternoon and early evening hours. Highs to range from the low to mid 70s central and east, to near 80 in the west. Dry conditions expected Thursday in a post frontal airmass. The weather pattern will turn active gain Thursday night Through Sunday as an upper trough across the Northwestern U.S. moves across the Northern and Central Plains Saturday and Sunday. There will be the potential for strong to severe storms at times, along with heavy rainfall possible. Highs from the upper 70s to low 80s Thursday cool back to 70 to 75 by Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1226 PM CDT Mon Jun 17 2019 The primary aviation weather concerns revolve around showers and thunderstorms. Coverage will be scattered through the afternoon and be primarily focused over northwest Nebraska (KGRN, KVTN). Thunderstorm activity becomes more widespread this evening and tonight as it spreads southeast. Some storms will be capable of hail and erratic wind gusts exceeding 40 kts. The primary threat is torrential rainfall which will drastically cut visby and lower cigs. More persistent low cigs will set in overnight and into Tuesday across southwest and central Nebraska, including KLBF. MVFR conditions are likely with localized IFR after 18/13z. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for NEZ023>029-035>038- 057>059-069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jun 17, 11:01 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1201 PM CDT Mon Jun 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-181715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1201 PM CDT Mon Jun 17 2019 /1101 AM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms will develop this afternoon across the northern Sandhills and spread southeast through the evening and night. Some storms may become severe with large hail and damaging winds. All thunderstorms will be capable of frequent cloud-to- ground lightning and locally heavy rainfall leading to street and low- lying flooding. A Flood Watch is in effect for portions of southwest through north central Nebraska. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms capable of very heavy rain will continue into Tuesday. Rainfall amounts approaching two inches are possible by Tuesday evening. Daily thunderstorm chances exist Wednesday through Sunday. A few storms may be strong on Wednesday and Friday. Monitor future forecasts for the latest information regarding the threat of severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for most of western and north central Nebraska. Hail, wind, and flooding reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 17, 8:52 AM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E IMPERIAL 40.52N 101.62W
06/17/2019 M2.06 INCH CHASE NE ASOS
24 HOUR TOTAL
&&
SNIVELYSpecial weather statement, Jun 17, 12:33 PM MDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service North Platte NE 1233 PM MDT Mon Jun 17 2019 NEZ094-171915- Western Cherry NE- 1233 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 115 PM MDT... At 1231 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Merriman, or 16 miles east of Gordon, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merriman, Highway 61 Crossing The Niobrara River, Irwin, Shell Lake State Wildlife Management Area, Rock Hill and Bayonne. This includes the following highways... Highway 20 between mile markers 113 and 144. Highway 61 between mile markers 206 and 231. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4268 10150 4260 10206 4298 10208 4300 10154 TIME...MOT...LOC 1831Z 259DEG 12KT 4281 10188 Snively
Special weather statement, Jun 17, 1:39 PM MDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 239 PM CDT Mon Jun 17 2019 NEZ005-094-172030- Eastern Cherry NE-Western Cherry NE- 239 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 330 PM CDT/230 PM MDT/... At 238 PM CDT/138 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles south of Nenzel, or 28 miles west of Valentine, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Anderson Bridge State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4263 10092 4271 10123 4288 10114 4288 10077 TIME...MOT...LOC 1938Z 285DEG 8KT 4278 10110 JWS
Special weather statement, Jun 17, 2:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 321 PM CDT Mon Jun 17 2019 NEZ005-094-172100- Eastern Cherry NE-Western Cherry NE- 321 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL 400 PM CDT/300 PM MDT/... At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong thunderstorm over Merritt Reservoir, or 21 miles southwest of Valentine, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Cherry County, including the following locations... Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. This includes the following highways... Highway 97 between mile markers 111 and 127. Highway 83 between mile markers 192 and 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4259 10100 4277 10094 4276 10049 4251 10056 TIME...MOT...LOC 2020Z 270DEG 17KT 4269 10089 JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:56 AM MDT | Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more | 22 hr |
| Jun 17, 12:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 17, 1:29 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 17, 1:39 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 17, 2:48 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 42 min |
| Jun 17, 3:19 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 41 min |
| Jun 17, 4:07 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 2 hr |
| Jun 17, 4:41 PM MDT | Areal Flood Advisory | LBF | Chase | 111 min |
| Jun 17, 5:01 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| Jun 17, 5:05 PM MDT | Special Weather Statement | LBF | Hayes | 25 min |
| Jun 17, 5:19 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 17, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 17, 5:30 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| Jun 17, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 29 min |
| Jun 17, 5:51 PM MDT | Special Weather Statement | LBF | Lincoln | 24 min |
| Jun 17, 5:59 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 17, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.